Alert archive / Virginia / Winter Storm Warnings in 2016

Winter Storm Warning 1, NWS Baltimore/Washington

January 21, 201619 counties in Virginia; Allegany County, Washington County, Maryland; 8 counties in West Virginia

NWS Baltimore/Washington issued this winter storm warning at Jan 21, 2016, 12:09 PM EST for 19 counties in Virginia; Allegany County, Washington County, Maryland; 8 counties in West Virginia. It took effect at Jan 22, 2016, 8:00 AM EST. It was in force for 38 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2016, 12:09 PM EST (17:09 UTC)
In effect from
Jan 22, 2016, 8:00 AM EST
Expired
Jan 23, 2016, 9:57 PM EST
In force
38 hr
Issued by
NWS Baltimore/Washington
All 29 counties

Allegany County, MD, Washington County, MD, City of Charlottesville, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 90 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this winter storm warning went out at Jan 21, 3:58 AM EST, 8 hours 11 minutes earlier.

Area forecast discussion, Jan 21, 3:58 AM EST, 8 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
358 AM EST THU JAN 21 2016

.SYNOPSIS...CANADIAN HIGH PRESSURE WILL BUILD THROUGH EARLY
FRIDAY. HIGH IMPACT WINTER STORM EXPECTED TO AFFECT THE REGION
FRIDAY THROUGH SATURDAY NIGHT. HIGH PRESSURE BUILDS FOR EARLY
NEXT WEEK WITH IMPROVING CONDITIONS.

&&

.NEAR TERM /THROUGH TONIGHT/...HIGH PRESSURE IS BUILDING IN FROM THE
WEST THIS MORNING. CLEARING WILL CONTINUE TODAY WITH MOSTLY SUNNY
SKIES EXPECTED. NORTHWEST WINDS 10-15 MPH WILL TAPER OFF BY
AFTERNOON. HIGH TEMPS SIMILAR TO WEDNESDAY...U20S IN THE MTNS AND
LOW TO MID 30S ELSEWHERE.

HIGH PRESSURE WILL MOVE OVERHEAD TONIGHT MAKING FOR CLEAR AND CALM
CONDITIONS. TEMPS WILL DROP INTO THE TEENS TO L20S OVERNIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...ATTENTION TURNS TO THE
IMPENDING WINTER STORM. LOW PRESSURE IS CURRENTLY TAKING SHAPE
OVER TEXAS THIS MORNING. OVER THE COURSE OF TODAY AND TONIGHT...LOW
PRESSURE WILL UNDERGO INTENSIFICATION AS A DEEP TROUGH STRETCHING
THROUGH THE CENTRAL PLAINS CAUSES HEIGHTS TO FALL AHEAD OF IT. THE
SFC LOW WILL DRAW IN ABUNDENT MOISTURE FROM THE GULF OF MEXICO
WHILE CENTRAL PRESSURE CONTINUES TO DROP. ACROSS THE MID-ATLANTIC
HIGH PRESSURE WILL CONTINUE TO DRAW COLD AIR INTO THE REGION
FRIDAY. SNOW WILL OVERSPREAD THE AREA ON FRIDAY. THERE IS A MILD
CONCERN WITH TIMING OF ONSET. GFS IS SLIGHTLY SLOWER THAN THE
ECMWF HOWEVER...MODEL CONSENSUS SHOWS SNOW BEGINNING ACROSS
CENTRAL VIRGINIA FRIDAY MORNING MOVING NORTH AND EAST TO THE
WASHINGTON DC/BALTIMORE CORRIDOR BY LATE AFTERNOON/EARLY EVENING
ON FRIDAY.

SNOW WILL THEN CONTINUE INTO FRIDAY NIGHT AS THE SFC LOW MOVES UP
THE CAROLINA COAST. THERE IS GOOD AGREEMENT THAT PROLONGED HEAVY
SNOW IS EXPECTED ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY. THE
COASTAL LOW SHOULD BE LOCATED NEAR NORFOLK 12Z SATURDAY AND THE BEST
FRONTOGENTICAL FORCING IS EXPECTED TO BISECT THE MID-ATLANTIC AT
THIS TIME. DUE TO THE TOPOGRAPHY OF THE MID-ATLANTIC...ENHANCEMENT
IS EXPECTED ACROSS THE HIGHER ELEVATIONS. MOISTURE FIELDS IN MODEL
GUIDANCE SHOW 2-2.5 INCHES OF LIQUID PRECIPITATION THROUGH SATURDAY
NIGHT AND THIS COUPLED WITH 12 TO 1 RATIOS GIVE 1.5-2 FEET ACROSS
MUCH OF THE AREA. A WINTER STORM WATCH IS IN EFFECT FOR MUCH OF THE
AREA.

A SCREAMING 70KT 850 JET IS EXPECTED ACROSS THE REGION AS WELL
SATURDAY WHICH WILL LIKELY PRODUCE STRONG WINDS WITH THE HIGHEST
CONFIDENCE ALONG AND EAST OF I-95. A BLIZZARD WATCH CONTINUES FOR
THIS REGION DUE TO THE STRONG WINDS CLOSE TO THE COAST. THIS JET MAY
ALSO ALLOW WARM AIR TO MOVE INTO THE MID-LEVELS AND SLEET IS
POSSIBLE MAINLY ACROSS SOUTHERN MARYLAND BUT COULD STRETCH AS FAR
NORTH AS BALTIMORE/HARFORD COUNTIES. THIS WOULD HAMPER SNOWFALL
ACCUMULATIONS IN THIS AREA. THE HIGHER CONFIDENCE OF SLEET IS ACROSS
SOUTHERN MD AND STORM TOTALS REPRESENT THAT.

HEAVY SNOW WILL CONTINUE SATURDAY AS THE COASTAL LOW MOVES OUT TO
SEA. A VERY STRONG PRESSURE GRADIENT PERSISTS ACROSS THE REGION AND
GUSTY WINDS ARE EXPECTED INTO SATURDAY NIGHT.

HEAVY SNOW...BLOWING SNOW AND GUSTY WINDS FRIDAY NIGHT-SATURDAY
NIGHT WILL CAUSE A VERY DANGEROUS SITUATION ACROSS THE MID-ATLANTIC.
PLEASE TAKE THE NECESSARY STEPS TO AVOID HAVING TO TRAVEL IF
POSSIBLE DURING THIS TIME.

THE LOW WILL FINALLY MOVE OFF THE COAST SATURDAY NIGHT AND SNOW
SHOULD GRADUALLY TAPER OFF DURING THIS TIME. ADDITIONAL SNOWFALL
ACCUMULATIONS ARE LIKELY BEFORE SNOWFALL ENDS. GUSTY WINDS ALONG
WITH BLOWING AND DRIFTING SNOW WILL CONTINUE OVERNIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...MAJOR STORM WILL BE OVER
BY 12Z SUN WITH 2 FT OF SNOW LIKELY IN MANY AREAS. HIGH PRES THEN
BUILDS THROUGH EARLY MON. HIGH PRES SHIFTS OFFSHORE MON NIGHT WITH
RETURN FLOW SETTING UP OVER THE EAST. RAIN SHOWERS APPEAR POSSIBLE
TUE AHEAD/ALONG A CDFNT. POTENTIAL FOR LOW CLOUDS AND FOG MON
NIGHT AS WARM AIR AND MOISTURE MOVE OVER A DEEP FRESH SNOW PACK.
DRYING AND TURNING COLDER TUE NIGHT BEHIND FROPA. SNOW SHOWERS
WILL BE POSSIBLE WED EVENING OVER THE APPALACHIANS. ENSEMBLE
GUIDANCE SHOW POSSIBLE COASTAL LOW DEVELOPMENT ALONG FRONT OVER
THE GMEX AND FL PENINSULA WED NIGHT-THU WITH STORM LIFTING NE OUT
TO SEA BY FRI. PRECIP WITH THIS SYSTEM MAY BRUSH COASTAL AREAS
WITH SNOW POSSIBLE.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...VFR CONDITIONS EXPECTED
TODAY AND TONIGHT.

A HIGH IMPACT WEATHER DAY IS EXPECTED FRIDAY INTO SATURDAY NIGHT AS
LOW PRESSURE AFFECTS THE MID-ATLANTIC. SN IS EXPECTED TO OVERSPREAD
THE REGION...BEGINNING AT CHO FRIDAY MORNING AND REACHING BWI/MTN BY
EVENING. SN WILL CONTINUE AND BE HEAVY AT TIMES PRODUCING VERY LOW
VSBYS. BLIZZARD CONDITIONS ARE POSSIBLE AT DCA-BWI-MTN DURING THIS
TIME. SUB-IFR CONDITIONS ARE EXPECTED DURING THIS TIME.

GUSTY WINDS ARE EXPECTED FRIDAY NIGHT INTO SATURDAY. GUSTS AROUND 25-
35 KTS ARE EXPECTED WITH HIGHER GUSTS AT DCA-BWI-MTN. WINDS SHOULD
TAPER OFF SATURDAY NIGHT INTO SUNDAY. SNOW IS EXPECTED TO TAPER OFF
FROM WEST TO EAST SATURDAY NIGHT INTO SUNDAY.

CONDITIONS IMPROVING SUN WITH WINDS DIMINISHING. POTENTIAL FOR LOW
CLOUDS AND FOG MON NIGHT AS WARM AIR AND MOISTURE IS DRAWN
NORTHWARD OVER A VERY DEEP FRESH SNOWPACK.

&&

.MARINE...WINDS PICKING UP NOW OVER THE MIDDLE BAY. WINDS
EXPECTED TO STRENGTHEN A LITTLE MORE THROUGH 12Z TODAY THEN
GRADUALLY DIMINISH THIS AFTERNOON. WINDS BEGIN TO STRENGTHEN AGAIN
FRI AS PRES GRADIENT TIGHTENS IN RESPONSE TO APPROACHING STORM.

STORM FORCE WINDS APPEAR LIKELY NOW FROM MIDNIGHT FRI
NIGHT THROUGH MIDNIGHT SAT NIGHT. LATEST GFS SHOWS VERY STRONG
70-KT WINDS FROM THE NE AT 1500FT AGL OVER PT LOOKOUT WITH 35-KT
SUSTAINED WINDS. THIS WOULD IMPLY A SMALL CHANCE FOR HURRICANE
FORCE GUSTS BUT THE DURATION OF THESE VERY STRONG WINDS WOULD BE
VERY SHORT. WILL CONTINUE TO ADVERTISE STORM FORCE WINDS IN HWO.
WINDS BEGIN TO DIMINISH AFTER 12Z SUN.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...BLIZZARD WATCH FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY
     NIGHT FOR DCZ001.
MD...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY
     NIGHT FOR MDZ003-501-502.
     BLIZZARD WATCH FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY
     NIGHT FOR MDZ004>006-011-013-014-016>018-503>508.
VA...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH LATE SATURDAY
     NIGHT FOR VAZ025>027-029-030-036>040-050-051-501>504-507-
     508.
     WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY
     NIGHT FOR VAZ028-031.
     BLIZZARD WATCH FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY
     NIGHT FOR VAZ052>057-505-506.
WV...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH LATE SATURDAY
     NIGHT FOR WVZ055-501-502-505-506.
     WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY
     NIGHT FOR WVZ050>053-503-504.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
     ANZ531>534-537>543.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR ANZ530-
     535-536.

&&

SYNOPSIS...LFR
NEAR TERM...HAS
SHORT TERM...HAS
LONG TERM...LFR
AVIATION...HAS/LFR
MARINE...HAS/LFR
Hazardous weather outlook, Jan 21, 5:14 AM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
514 AM EST THU JAN 21 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-221030-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
514 AM EST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A BLIZZARD WATCH IS IN EFFECT FOR THE OUTLOOK AREA FRIDAY
AFTERNOON THROUGH SATURDAY NIGHT. POTENTIAL IMPACTS INCLUDE
SIGNIFICANT TRAVEL DISRUPTIONS DUE TO ROAD AND AIRPORT
CLOSURES...AS WELL AS THREATS TO LIFE AND PROPERTY. PLAN AHEAD TO
MINIMIZE IMPACT ON YOU AND YOUR FAMILY. WATCHES WILL MORE THAN
LIKELY BE UPGRADED TO WARNINGS LATER THIS MORNING.

A GALE WARNING MAY BE REQUIRED FOR PORTIONS OF THE WATERS FRIDAY
NIGHT THROUGH SUNDAY. STORM FORCE WINDS ARE ALSO POSSIBLE SATURDAY
THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-221030-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
514 AM EST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FOR LOCATIONS ALONG AND WEST OF
THE BLUE RIDGE MOUNTAINS AS WELL AS CENTRAL VIRGINIA FRIDAY
THROUGH SATURDAY NIGHT. A BLIZZARD WATCH IS IN EFFECT FRIDAY
AFTERNOON THROUGH SATURDAY NIGHT FOR THE WASHINGTON AND BALTIMORE
METROPOLITAN AREAS...CENTRAL MARYLAND AND PORTIONS OF THE VIRGINIA
PIEDMONT. POTENTIAL IMPACTS INCLUDE SIGNIFICANT TRAVEL DISRUPTIONS
DUE TO ROAD AND AIRPORT CLOSURES...AS WELL AS THREATS TO LIFE AND
PROPERTY. PLAN AHEAD TO MINIMIZE IMPACT ON YOU AND YOUR FAMILY.
WATCHES WILL MORE THAN LIKELY BE UPGRADED TO WARNINGS LATER THIS
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 21, 10:22 AM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1022 AM EST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     SNOW             2 NE DOWELL             38.37N  76.44W
01/21/2016  M1.5 INCH        CALVERT            MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1600334

DH
Local storm report, Jan 21, 11:21 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1121 AM EST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             SSE CHESAPEAKE BEACH    38.69N  76.53W
01/21/2016  M0.5 INCH        CALVERT            MD   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER LWX1600335

DH
Local storm report, Jan 21, 11:22 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1122 AM EST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             4 ENE CHARLOTTE HALL    38.49N  76.72W
01/21/2016  M1.0 INCH        ST. MARYS          MD   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER LWX1600337

DH
Local storm report, Jan 21, 11:32 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1132 AM EST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 SSE MCLEAN            38.91N  77.15W
01/21/2016  M1.5 INCH        FAIRFAX            VA   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER LWX1600338

DH
Local storm report, Jan 21, 11:33 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1133 AM EST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 SSE SEVERN            39.12N  76.68W
01/21/2016  M0.5 INCH        ANNE ARUNDEL       MD   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER LWX1600339

DH
Local storm report, Jan 21, 11:36 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1136 AM EST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     SNOW             3 WNW LAUREL            39.11N  76.90W
01/21/2016  M1.0 INCH        PRINCE GEORGES     MD   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER LWX1600340

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 12:09 PM ESTBlizzard WarningLWXAlbemarle, Amherst, Arlington, Augusta, Fairfax, Greene and 15 more60 hr
Jan 21, 1:05 PM ESTSmall Craft AdvisoryLWX5 hr
Jan 21, 2:07 PM ESTGale WarningLWX64 hr
Jan 21, 2:07 PM ESTSmall Craft AdvisoryLWX28 hr
Jan 21, 2:07 PM ESTStorm WarningLWX56 hr

Nearby

Winter Storm Warnings in Virginia, 2016Winter Storm Warnings in West Virginia, 2016Winter Storm Warnings in Maryland, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.